Cramping upper thigh feet

Been challenged in the fact levothyroxine every 6 weeks by endo doctor my level to higj, level now to liw, now this 6 week test you too high. On 125 times 6 days now , then 62.5 on sunday. Been taking 6000mcq Vit D3 but suffering legs and feet cramps severe. Use magnesium oil nit much help. Hip.pain to the point I can't walk. Just extremely frustrated going on 1.5 years nothing imoroving, iron level goid, calcium level a little high normal. Can't tolerate T3 drugs , Tsh great, T3 low, T 4 high end normal. Feel better when T4 is higher. Just FRUSTRATED any help at all in sight

14 Replies

oldestnewest
  • Palberts01,

    How long have you been using mag. oil? We only discussed it a day or two ago and it isn't an instant fix for cramp. Have you tried a pinch of salt in a glass of water each day? You can also try supplementing magnesium citrate. Don't forget that Epsom Salt in the bath can be helpful too.

    What was your vitD level and how long have you been supplementing 6,000iu D3?

    Has your GP checked parathyroid hormone since finding calcium high-normal?

  • Hi, my vitamin D level was 24 6 weeks ago. She told me to take 2000u a day before and it didn't increase level much at all. She gave me a script for 50,000u once per week, but pharmacist scared me to death. Said this can cause kidney failure in patients with decreased kidney function. So I just up'd my over the counter Vit D to 6000 for the past 2 weeks. The cramp I had last night was awful. Never had one in my inner thigh area before. Yes I have had the mag oil for 6 months don't use everyday only when cramps come on. Can you use it everyday?

  • Palberts01,

    6,000iu daily = 42,000iu per week so you're taking close to the weekly dose your GP provided.

    You can use mag. oil as frequently as you need to.

  • I really wish Endocrinologists would know how to treat patients who have a thyroid dysfunction. All of this adjusting doses to keep the TSH somewhere which is really impossible as it varies throughout the day anyway.

    If they concentrated on alleviating patients' symptoms the patient may recover more quickly.

    What make of T3 were you taking?

  • liothyronine it was the generic for Cytomel it felt like someone had a vice on my head 24 7 . My endocrinologist is pretty good about treating my symptoms as well. Just can not get my levels right. When she lowered dose to 112mcq I told her I can't do this dose, feels like my heart is going to stop it was beating hard (not fast) and I was extremely tired. So she up'd it back to 125 but T4 level she said was on the high end of normal 1.7 range 0.8 - 1.9 but I felt good on this dose except a little hyper, little anxiety and sweating about an hour after taking it.

  • Do your take your pulse and blood pressure often. I have a machine which takes accurate results. When I had palps at least I knew how high pulse did go. The norm for hypo is a low pulse and temp. What was your dose of T3 along with T4? (just curious) :)

  • I only took a week with painful headaches 25mcg

  • No, you certainly don't want 'extra' symptoms especially with adding a hormone. Did you add 25mcg of T3 (it's effect is around 100mcg of levo) to your T4 (levo)? I wonder, if you also took T4, it might have been too high a combined dose for you.

  • My doctor told me to take t4 and t3 in the am together

  • 112mcg t4 w 25mcg t3

  • 112 T4 plus 25 T3 = a dose of 212mcg thyroid hormones.

    That might be why you had 'headache'

    I am assuming you added 25mcg without reducing T4.

    The norm when adding T3 is to reduce 50mcg of T4 and add 1/2 T3 tablet (12.5 = 30mcg of T3 (roughly).

  • Yes, blimey palberts01, as shaws says 25mcg t3 is a lot just to whack on top of the usual amount of levo.

    Often it can be good to try a quarter of a tablet for a few days and if no ill effects you can go up to half and see where you are. That can be a therapeutic dose in itself for a lot of folk. In the past I had very good symptom relief from 10 t3 and a bit of levo. It deals w my fluid retention, constipation and hair loss.

    I agree that is isn't unexpected you might feel unwell w the sudden introduction of such a high dose of liothyronine.

  • Taking vitamin D raises the amount of calcium the body absorbs from the diet. If you already had high in range calcium then the addition of 6000 iU vitamin D per day may have pushed your level of calcium above range.

    Try dropping the vitamin D for a week or two and see what happens. You could try taking vitamin K2 to see whether that helps, but it seems like a bit of a long shot. Vitamin K2 is one of the things needed to push calcium into the bones and teeth rather than have it depositing in the arteries or soft tissues of the body.

    The fact that your calcium was already high in range with low vitamin D makes me wonder if you have some kind of parathyroid problem. The parathyroid glands are involved in controlling levels of calcium in the body - but that is literally all I know on the subject, and you will have to do some research of your own. I could be sending you up the garden path.

  • I forgot to say - low iron can cause terrible cramps.

You may also like...